Alert archive / Michigan / Freeze Warnings in 2016

Freeze Warning 3, NWS Grand Rapids, MI

May 17, 20164 counties in Michigan

NWS Grand Rapids, MI issued this freeze warning at May 17, 2016, 9:31 AM EDT for 4 counties in Michigan. It took effect at May 18, 2016, 2:00 AM EDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 17, 2016, 9:31 AM EDT (13:31 UTC)
In effect from
May 18, 2016, 2:00 AM EDT
Expired
May 19, 2016, 8:00 AM EDT
In force
30 hr
Issued by
NWS Grand Rapids, MI

Counties Clare County, MI, Lake County, MI, Mason County, MI, Osceola County, MI

The radar

The Grand Rapids radar (KGRR), 121 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 1.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2016-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2016-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

944 
WWUS73 KGRR 171331
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
931 AM EDT TUE MAY 17 2016

MIZ037>040-172145-
/O.NEW.KGRR.FZ.W.0003.160518T0600Z-160519T1200Z/
MASON-LAKE-OSCEOLA-CLARE-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE
931 AM EDT TUE MAY 17 2016

...FREEZE WARNING IN EFFECT FROM 2 AM WEDNESDAY TO 8 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 2 AM WEDNESDAY TO 8 AM EDT
THURSDAY. 

HAZARDOUS WEATHER...

 * TEMPERATURES FALLING BELOW FREEZING LATE TONIGHT AND AGAIN
   LATE WEDNESDAY NIGHT

IMPACTS...

 * FREEZING TEMPERATURES WILL DAMAGE OR KILL TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MIZ043>046-051-052-172145-
/O.NEW.KGRR.FR.Y.0003.160518T0600Z-160519T1200Z/
OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-
INCLUDING THE CITIES OF...HART...FREMONT...BIG RAPIDS...
MOUNT PLEASANT...GREENVILLE...ALMA
931 AM EDT TUE MAY 17 2016

...FROST ADVISORY IN EFFECT FROM 2 AM WEDNESDAY TO 8 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM WEDNESDAY TO 8 AM EDT
THURSDAY. 

HAZARDOUS WEATHER...

 * FROST FORMATION LATE TONIGHT AND AGAIN LATE WEDNESDAY NIGHT.

IMPACTS...

 * FROST WILL DAMAGE TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER
VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

OSTUNO
8 follow-up statements
335 
WWUS73 KGRR 171537
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1137 AM EDT TUE MAY 17 2016

MIZ037>040-172345-
/O.CON.KGRR.FZ.W.0003.160518T0600Z-160519T1200Z/
MASON-LAKE-OSCEOLA-CLARE-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE
1137 AM EDT TUE MAY 17 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO 8 AM
EDT THURSDAY...

HAZARDOUS WEATHER...

 * TEMPERATURES FALLING BELOW FREEZING LATE TONIGHT AND AGAIN LATE
   WEDNESDAY NIGHT.

IMPACTS...

 * FREEZING TEMPERATURES WILL DAMAGE OR KILL TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR 
   PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT 
   OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE 
   COLD.

&&

$$

MIZ043>046-051-052-172345-
/O.CON.KGRR.FR.Y.0003.160518T0600Z-160519T1200Z/
OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-
INCLUDING THE CITIES OF...HART...FREMONT...BIG RAPIDS...
MOUNT PLEASANT...GREENVILLE...ALMA
1137 AM EDT TUE MAY 17 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO 8 AM
EDT THURSDAY...

HAZARDOUS WEATHER...

 * FROST FORMATION LATE TONIGHT AND AGAIN LATE WEDNESDAY NIGHT.

IMPACTS...

 * FROST WILL DAMAGE TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP 
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS 
   IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER 
   VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS 
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

JK
987 
WWUS73 KGRR 171932
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
332 PM EDT TUE MAY 17 2016

MIZ037>040-180345-
/O.CON.KGRR.FZ.W.0003.160518T0600Z-160519T1200Z/
MASON-LAKE-OSCEOLA-CLARE-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE
332 PM EDT TUE MAY 17 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO 8 AM
EDT THURSDAY...

HAZARDOUS WEATHER...

 * TEMPERATURES FALLING BELOW FREEZING LATE TONIGHT AND AGAIN 
   LATE WEDNESDAY NIGHT. 

IMPACTS...

 * FREEZING TEMPERATURES WILL DAMAGE OR KILL TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR 
   PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT 
   OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE 
   COLD. 

&&

$$

MIZ043>046-051-052-180345-
/O.CON.KGRR.FR.Y.0003.160518T0600Z-160519T1200Z/
OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-
INCLUDING THE CITIES OF...HART...FREMONT...BIG RAPIDS...
MOUNT PLEASANT...GREENVILLE...ALMA
332 PM EDT TUE MAY 17 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO 8 AM
EDT THURSDAY...

HAZARDOUS WEATHER...

 * FROST FORMATION LATE TONIGHT AND AGAIN LATE WEDNESDAY NIGHT.

IMPACTS...

 * FROST MAY DAMAGE TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP 
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS 
   IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER 
   VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS 
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. 

&&

$$

EBW
742 
WWUS73 KGRR 180236
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1036 PM EDT TUE MAY 17 2016

MIZ037>040-181045-
/O.CON.KGRR.FZ.W.0003.160518T0600Z-160519T1200Z/
MASON-LAKE-OSCEOLA-CLARE-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE
1036 PM EDT TUE MAY 17 2016

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO 8 AM
EDT THURSDAY...

HAZARDOUS WEATHER...

 * TEMPERATURES FALLING BELOW FREEZING LATE TONIGHT AND AGAIN 
   LATE WEDNESDAY NIGHT. 

IMPACTS...

 * FREEZING TEMPERATURES WILL DAMAGE OR KILL TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR 
   PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT 
   OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE 
   COLD. 

&&

$$

MIZ043>046-051-052-181045-
/O.CON.KGRR.FR.Y.0003.160518T0600Z-160519T1200Z/
OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-
INCLUDING THE CITIES OF...HART...FREMONT...BIG RAPIDS...
MOUNT PLEASANT...GREENVILLE...ALMA
1036 PM EDT TUE MAY 17 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM WEDNESDAY TO 8 AM
EDT THURSDAY...

HAZARDOUS WEATHER...

 * FROST FORMATION LATE TONIGHT AND AGAIN LATE WEDNESDAY NIGHT.

IMPACTS...

 * FROST MAY DAMAGE TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP 
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS 
   IN THE ADVISED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER 
   VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS 
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. 

&&

$$
803 
WWUS73 KGRR 180738
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
338 AM EDT WED MAY 18 2016

MIZ037>040-181545-
/O.CON.KGRR.FZ.W.0003.000000T0000Z-160519T1200Z/
MASON-LAKE-OSCEOLA-CLARE-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE
338 AM EDT WED MAY 18 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY...

HAZARDOUS WEATHER...

 * TEMPERATURES ARE EXPECTED TO FALL TO AROUND THE FREEZING MARK
   THIS MORNING AND AGAIN EARLY THURSDAY MORNING.

IMPACTS...

 * FREEZING TEMPERATURES WILL DAMAGE OR KILL TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL
   INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER
   VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
   BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

MIZ043>046-051-052-181545-
/O.CON.KGRR.FR.Y.0003.000000T0000Z-160519T1200Z/
OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-
INCLUDING THE CITIES OF...HART...FREMONT...BIG RAPIDS...
MOUNT PLEASANT...GREENVILLE...ALMA
338 AM EDT WED MAY 18 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY...

HAZARDOUS WEATHER...

 * TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE 30S THIS
   MORNING AND AGAIN EARLY THURSDAY MORNING.

IMPACTS...

 * FROST MAY DAMAGE TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
   THE ADVISED AREA TO PROTECT TENDER VEGETATION. ALSO...POTTED
   PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
   INSIDE AWAY FROM THE COLD.

&&

$$
937 
WWUS73 KGRR 181504
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1104 AM EDT WED MAY 18 2016

MIZ037>040-182315-
/O.CON.KGRR.FZ.W.0003.000000T0000Z-160519T1200Z/
MASON-LAKE-OSCEOLA-CLARE-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE
1104 AM EDT WED MAY 18 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY...

HAZARDOUS WEATHER...

 * TEMPERATURES ARE EXPECTED TO FALL TO AROUND THE FREEZING MARK
   LATE TONIGHT INTO EARLY THURSDAY MORNING.

IMPACTS...

 * FREEZING TEMPERATURES WILL DAMAGE OR KILL TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER 
   VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS 
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. 

&&

$$

MIZ043>046-051-052-182315-
/O.CON.KGRR.FR.Y.0003.000000T0000Z-160519T1200Z/
OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-
INCLUDING THE CITIES OF...HART...FREMONT...BIG RAPIDS...
MOUNT PLEASANT...GREENVILLE...ALMA
1104 AM EDT WED MAY 18 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY...

HAZARDOUS WEATHER...

 * TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE AND UPPER 30S
   LATE TONIGHT INTO EARLY THURSDAY MORNING.

IMPACTS...

 * FROST MAY DAMAGE TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP 
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS 
   IN THE ADVISED AREA TO PROTECT TENDER VEGETATION. ALSO...
   POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR 
   BROUGHT INSIDE AWAY FROM THE COLD. 

&&

$$

JK
962 
WWUS73 KGRR 181920
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
320 PM EDT WED MAY 18 2016

MIZ037>040-190330-
/O.CON.KGRR.FZ.W.0003.000000T0000Z-160519T1200Z/
MASON-LAKE-OSCEOLA-CLARE-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE
320 PM EDT WED MAY 18 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY...

HAZARDOUS WEATHER...

 * TEMPERATURES ARE EXPECTED TO FALL TO AROUND THE FREEZING MARK 
   LATE TONIGHT INTO EARLY THURSDAY MORNING. 

IMPACTS...

 * FREEZING TEMPERATURES WILL DAMAGE OR KILL TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER 
   VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS 
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. 

&&

$$

MIZ050-056-057-190330-
/O.EXA.KGRR.FR.Y.0003.000000T0000Z-160519T1200Z/
MUSKEGON-OTTAWA-KENT-
INCLUDING THE CITIES OF...MUSKEGON...GRAND HAVEN...JENISON...
GRAND RAPIDS
320 PM EDT WED MAY 18 2016

...FROST ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. 

HAZARDOUS WEATHER...

 * TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE AND UPPER 
   30S LATE TONIGHT INTO EARLY THURSDAY MORNING. 

IMPACTS...

 * FROST MAY DAMAGE TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP 
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS 
   IN THE ADVISED AREA TO PROTECT TENDER VEGETATION. ALSO... 
   POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR 
   BROUGHT INSIDE AWAY FROM THE COLD. 

&&

$$

MIZ043>046-051-052-190330-
/O.CON.KGRR.FR.Y.0003.000000T0000Z-160519T1200Z/
OCEANA-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-
INCLUDING THE CITIES OF...HART...FREMONT...BIG RAPIDS...
MOUNT PLEASANT...GREENVILLE...ALMA
320 PM EDT WED MAY 18 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY...

HAZARDOUS WEATHER...

 * TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE AND UPPER 
   30S LATE TONIGHT INTO EARLY THURSDAY MORNING. 

IMPACTS...

 * FROST MAY DAMAGE TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP 
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS 
   IN THE ADVISED AREA TO PROTECT TENDER VEGETATION. ALSO... 
   POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR 
   BROUGHT INSIDE AWAY FROM THE COLD. 

&&

$$

JK
077 
WWUS73 KGRR 190107
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
907 PM EDT WED MAY 18 2016

MIZ037>040-190915-
/O.CON.KGRR.FZ.W.0003.000000T0000Z-160519T1200Z/
MASON-LAKE-OSCEOLA-CLARE-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE
907 PM EDT WED MAY 18 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY...

HAZARDOUS WEATHER...

 * TEMPERATURES ARE EXPECTED TO FALL TO AROUND THE FREEZING MARK 
   LATE TONIGHT INTO EARLY THURSDAY MORNING. 

IMPACTS...

 * FREEZING TEMPERATURES WILL DAMAGE OR KILL TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER 
   VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS 
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. 

&&

$$

MIZ043>046-050>052-056-057-190915-
/O.CON.KGRR.FR.Y.0003.000000T0000Z-160519T1200Z/
OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT-OTTAWA-
KENT-
INCLUDING THE CITIES OF...HART...FREMONT...BIG RAPIDS...
MOUNT PLEASANT...MUSKEGON...GREENVILLE...ALMA...GRAND HAVEN...
JENISON...GRAND RAPIDS
907 PM EDT WED MAY 18 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY...

HAZARDOUS WEATHER...

 * TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE AND UPPER 
   30S LATE TONIGHT INTO EARLY THURSDAY MORNING. 

IMPACTS...

 * FROST MAY DAMAGE TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP 
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS 
   IN THE ADVISED AREA TO PROTECT TENDER VEGETATION. ALSO... 
   POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR 
   BROUGHT INSIDE AWAY FROM THE COLD. 

&&

$$
657 
WWUS73 KGRR 190804
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
404 AM EDT THU MAY 19 2016

MIZ037>040-191200-
/O.CON.KGRR.FZ.W.0003.000000T0000Z-160519T1200Z/
MASON-LAKE-OSCEOLA-CLARE-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...CLARE
404 AM EDT THU MAY 19 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

HAZARDOUS WEATHER...

 * TEMPERATURES ARE EXPECTED TO FALL TO AROUND THE FREEZING MARK
   AROUND SUNRISE.

IMPACTS...

 * FREEZING TEMPERATURES WILL DAMAGE OR KILL TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE 
   FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL 
   INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT TENDER 
   VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS 
   SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. 

&&

$$

MIZ043>046-050>052-056-057-191200-
/O.CON.KGRR.FR.Y.0003.000000T0000Z-160519T1200Z/
OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT-OTTAWA-
KENT-
INCLUDING THE CITIES OF...HART...FREMONT...BIG RAPIDS...
MOUNT PLEASANT...MUSKEGON...GREENVILLE...ALMA...GRAND HAVEN...
JENISON...GRAND RAPIDS
404 AM EDT THU MAY 19 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

HAZARDOUS WEATHER...

 * TEMPERATURES ARE EXPECTED TO FALL INTO THE MIDDLE AND UPPER 30S
   AROUND SUNRISE.

IMPACTS...

 * FROST MAY DAMAGE TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP 
   DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS 
   IN THE ADVISED AREA TO PROTECT TENDER VEGETATION. ALSO... 
   POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR 
   BROUGHT INSIDE AWAY FROM THE COLD. 

&&

$$

DUKE

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this freeze warning went out at May 17, 8:09 AM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, May 17, 8:09 AM EDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
809 AM EDT TUE MAY 17 2016

LATEST UPDATE...
Marine

.SYNOPSIS...
Issued at 326 AM EDT Tue May 17 2016

A cold front will press south of the state today which will allow
high pressure to build in from the north. Some rain showers may
linger through the day across Southern Lower Michigan, but they
should become less numerous with time and eventually move south of
the state. Temperatures will be a bit cooler today with highs in the
lower 60s. High pressure will settle into the Great Lakes region
tonight and remain in place into Friday providing pleasant weather
the rest of the week. Dry weather is forecast tonight through Friday
with gradually warming temperatures. Some frost is possible across
Central Lower Michigan both tonight and again Wednesday night.

&&

.SHORT TERM...(Today through Thursday)
Issued at 326 AM EDT Tue May 17 2016

Two main concerns in the short term are the rain chances across
Southern Lower Michigan today and the threat for frost across
Central Lower Michigan tonight and Wednesday night.

Weak convergence from the surface up through 850mb/s and some
moisture pooling will keep chances for showers going today. The best
chances for rain showers will occur this morning near I-94...but
cannot rule out some lingering showers this afternoon as well. Have
likely chances for rain this morning, 60 pct, tapering to 20 pct
this evening. The models (NAM/GFS) even show some instability on the
order of 200-600 J/kg of CAPE through earlier afternoon, but not
thinking its enough for thunder given overall unimpressive deep
layer moisture values.

Tonight the moisture sags south and the focus changes to the threat
of frost under high pressure. Thinking areas of frost are possible
across Central Lower Michigan tonight. Coordinated with DTX and APX
and consensus was to hold off at this point. Could see the need for
an Advisory across our northern two rows of counties tonight which
will likely be discussed on the day shift. Mid 30s lows look likely
across Central Lower tonight.

High pressure will bring large diurnal swings with cool nights and
near normal readings in the afternoon. Another night for potential
frost across Central Lower will occur Wednesday night.

.LONG TERM...(Thursday night through Monday)
Issued at 326 AM EDT Tue May 17 2016

High pressure over the Great Lakes will slowly give way by late
Friday as a southern stream low moves moves across the Tennessee
Valley. We kept low chance pops in the grids Friday night and
Saturday mostly as a nod to the farthest north GFS. However, the
latest ECMWF and CMC models keep the pcpn south of the CWA. So,
confidence isn't high that we're going to see rain out of this
system. More than likely we'll have dry weather throughout the long
term. Temperatures will be warmer than they have been lately but
pretty much near normal, in the lower 70s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 738 AM EDT Tue May 17 2016

VFR clouds will be in place across the TAF sites today with
ceilings ranging from 10000ft to as low as 3500ft towards I-94.
There is a chance at some MVFR ceilings along I-94 this morning,
but thought the chance of occurrence was too low to include.
A few showers will be possible through today with the best chance
near I-94 as well. Tonight, the clouds should gradually try to
clear out from north to south. VFR weather is expected tonight.

&&

.MARINE...
Issued at 808 AM EDT Tue May 17 2016

A subtle small craft advisory event is shaping up for this
afternoon and evening. Local experience shows that north winds
ahead of an advancing high usually overperform. Expecting north
winds to increase into the 15 to 25 knot range and produce waves
of 3 to 5 feet this afternoon and evening from Grand Haven south
down the shoreline.

Winds and waves will subside tonight and a period of much quieter
conditions are expected into mid to late week.

&&

.HYDROLOGY...
Issued at 204 PM EDT Mon May 16 2016

Rivers near Ionia, Maple Rapids, and Holt are above bankfull but
have recently crested and are now falling. Basin average rainfall
amounts of just over a tenth of an inch are expected through
tonight, which won't affect rivers much. Dry weather arrives
after that for much of the week under control of high pressure.
This will allow the rivers to subside further.

&&

.GRR Watches/Warnings/Advisories...
MI...None.
LM...Small Craft Advisory from 3 PM this afternoon to midnight EDT
     tonight for LMZ844>846.

&&

SYNOPSIS...Duke
SHORT TERM...Duke
LONG TERM...04
AVIATION...Duke
HYDROLOGY...CAS
MARINE...Duke
Hazardous weather outlook, May 17, 5:55 AM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
555 AM EDT TUE MAY 17 2016

MIZ037>040-043>046-050>052-056>059-064>067-071>074-181000-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
555 AM EDT TUE MAY 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

FROST IS POSSIBLE TONIGHT ACROSS CENTRAL LOWER MICHIGAN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FROST WILL BE POSSIBLE AGAIN WEDNESDAY NIGHT ACROSS CENTRAL LOWER
MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-181000-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
555 AM EDT TUE MAY 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS THIS AFTERNOON AND EVENING MAY APPROACH SMALL CRAFT
ADVISORY CRITERIA ON LAKE MICHIGAN...ESPECIALLY FROM HOLLAND SOUTH
DOWN THE SHORE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DUKE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 8:06 AM EDTSmall Craft AdvisoryGRR15 hr
May 17, 9:31 AM EDTFrost AdvisoryGRRGratiot, Isabella, Kent, Mecosta, Montcalm, Muskegon and 3 more46 hr
May 17, 2:29 PM EDTSpecial Weather StatementGRRKalamazoo46 min
May 17, 3:25 PM EDTSpecial Weather StatementGRRJackson65 min

Nearby

Freeze Warnings in Michigan, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.